# SDR 96ZZZX1402

- Difficulty date: February 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N199DS
- Make and model: Piper PA-31-310
- Aircraft serial: 317400980
- System (JASC): 5280 · Landing Gear Doors
- Part: Hinge
- Part number: 47529032
- Condition: Cracked
- Location: Rt Mlg Door
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED ACFT INSPECTION, RT MAIN GEAR INBD DOOR'S FWD HINGE FORGING FND CRACKED IN INNER RADIUS.  THE CRACK IS DETECTABLE VISUALLY EVEN THOUGH PART IS PAINTED; VISUAL PORTION OF CRACK IS THROUGH APPROX 25 PERCENT OF MATERIAL THICKNESS.  SUBMITTER STATES THIS IS THE HINGE INSTALLED IAW AD 80-26-05, & PIPER SB 682.  THIS IS 7TH CRACKED OR FAILED HINGE FND SINCE BEGINNING OF 1995 BY THIS OPERATOR.  WITH AD 80-26-05 UP FOR REVISION (DOCKET 90-CE-59-AD), FAA & PIPER MAY WANT TO CONSIDER A FURTHER IMPROVED HINGE FORGING.  WHILE CRACK RATE OF CURRENT P/N IS LESS THAN OLD PRE-AD STYLE, PROBLEM HAS NOT BEEN CORRECTED & BEARS FURTHER IMPROVEMENT.
